Alert archive / Oregon / High Wind Warnings in 2006

High Wind Warning 7, NWS Medford, OR

January 27, 2006Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Jan 27, 2006, 1:21 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 27, 2006, 7:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2006, 1:21 AM PST (09:21 UTC)
In effect from
Jan 27, 2006, 7:00 PM PST
Expired
Jan 28, 2006, 7:00 AM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 270921
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
121 AM PST FRI JAN 27 2006

ORZ021-022-271730-
/O.UPG.KMFR.HW.A.0003.060128T0600Z-060128T1800Z/
/O.NEW.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
121 AM PST FRI JAN 27 2006

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE OREGON
COAST TONIGHT. SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND
30 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT
25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MUNDELL
5 follow-up statements
000 
WWUS76 KMFR 271724
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
924 AM PST FRI JAN 27 2006

ORZ021-022-272330-
/O.CON.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
924 AM PST FRI JAN 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHERN OREGON
COAST FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY.

AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO THE OREGON
COAST TONIGHT. SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND
30 TO 50 MPH WITH GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT
25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
DW
000 
WWUS76 KMFR 272316
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 PM PST FRI JAN 27 2006

ORZ021-022-280730-
/O.CON.KMFR.HW.W.0007.060128T0300Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
316 PM PST FRI JAN 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FOR THE SOUTHERN OREGON
COAST FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY.

A COLD FRONT WILL BRING STRONG WINDS TO THE OREGON COAST TONIGHT.
SOUTH WINDS WILL INCREASE AFTER SUNSET TO AROUND 30 TO 50 MPH WITH
GUSTS TO 65 MPH. WINDS WILL BECOME SOUTHWEST AT 25 TO 35 MPH AFTER
THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-280730-
/O.NEW.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
316 PM PST FRI JAN 27 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY
FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM PST SATURDAY.

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY LATE TONIGHT. WINDS WILL BE
STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DW
000 
WWUS76 KMFR 280650
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1050 PM PST FRI JAN 27 2006

ORZ021-022-281500-
/O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1050 PM PST FRI JAN 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. 

A COLD FRONT APPROACHING THE COAST WILL BRING STRONG WINDS TO THE
OREGON COAST THROUGH SATURDAY MORNING. SOUTH WINDS WILL BE AROUND
30 TO 50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST
AT 25 TO 35 MPH AFTER THE FRONT MOVES ONSHORE SATURDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-281600-
/O.CON.KMFR.WI.Y.0005.060128T0800Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1050 PM PST FRI JAN 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH SATURDAY MORNING.
WINDS WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 281025
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
225 AM PST SAT JAN 28 2006

ORZ021-022-281500-
/O.NEW.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
/O.CON.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
225 AM PST SAT JAN 28 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST
THIS MORNING. 

THE APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG WINDS TO
THE OREGON COAST THIS MORNING. SOUTH WINDS WILL BE AROUND 30 TO
50 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL BECOME SOUTHWEST AT 25
TO 35 MPH IN THE AFTERNOON AFTER THE FRONT MOVES ONSHORE.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$

CAZ081-281700-
/O.CON.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
225 AM PST SAT JAN 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO 5O MPH TO THE SHASTA VALLEY THROUGH THIS MORNING. WINDS
WILL BE STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MUNDELL
000 
WWUS76 KMFR 281508
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
708 AM PST SAT JAN 28 2006

ORZ021-022-282315-
/O.EXP.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
/O.CON.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING HAS EXPIRED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

WINDS HAVE DECREASED BEHIND A COLD FRONT MOVING INLAND THIS MORNING.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$

CAZ081-281700-
/O.UPG.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/
/O.NEW.KMFR.HW.W.0008.060128T1508Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO BETWEEN 60 AND 65 MPH TO WEED AREA THROUGH EARLY THIS
MORNING. THE WINDS WILL EASE UP AFTER 9 AM AFTER THE FRONT MOVES
THROUGH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 26, 9:00 PM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Jan 26, 9:00 PM PST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST THU JAN 26 2006

.DISCUSSION...
THE COLD FRONT IS MOVING INLAND THIS EVENING. LIGHTNING STRIKES ARE
OCCURING IN THE COASTAL WATERS AND ALONG THE COASTAL ZONES. IN
ADDITION SPOTTERS IN JOSEPHINE COUNTY HAVE REPORTED SNOW AROUND 2000
FEET. WILL KEEP THE SNOW ADVISORY GOING TONIGHT FOR ZONE26 WITH SNOW
LEVEL AROUND 2000 FEET. NEW MODEL RUN SHOWS NO MAJOR CHANGES IN
TIMING WITH ANOTHER WARM FRONT ACROSS THE COAST FRIDAY
NIGHT...FOLLOWED BY THE COLD FRONT MOVING INLAND ON SATURDAY. WILL
KEEP THE HIGH WIND WATCH AT THE COAST AND CURRENT SUITE OF WINTER
STORM WATCHES.

&&

.AVIATION...MAINLY VFR CONDITIONS WITH THE CASCADES AND SISKIYOU
MOUNTAINS OBSCURED WITH CLOUDS.  ISOLATED SNOW SHOWERS OVER THE
MOUNTAINS AND ISOLATED MVFR IN RAIN SHOWERS ALONG THE COAST.   AS A
FRONT APPROACHES THE COAST LATER THIS AFTERNOON...EXPECT MVFR IN
RAIN ALONG THE COAST...WITH RAIN AND SNOW SPREADING INLAND DURING THE
EVENING HOURS.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
     SNOW ADVISORY..........ORZ023/024/025/026 ABOVE 2000 FEET
                            7 PM TONIGHT-7 AM FRI.
     HIGH WIND WATCH........ORZ021/022 10 PM FRI-10 AM SAT.
     WINTER STORM WATCH.....ORZ025/027/028/029/030 ABOVE 2500 FT
                            10 PM FRI-4 PM SAT.
CA...SMALL CRAFT ADVISORY...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
     SNOW ADVISORY..........CAZ080/081 ABOVE 2000 FEET 7PM TONIGHT-
                            7 AM FRI.
     WINTER STORM WATCH.....CAZ080/082/083/084 ABOVE 2500 FT
                            10 PM FRI-4 PM SAT.

&&

STOCKTON

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 26, 4:36 AM PST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
436 AM PST THU JAN 26 2006

CAZ080-081-ORZ023>026-271334-
CENTRAL DOUGLAS COUNTY-CENTRAL SISKIYOU COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
WESTERN SISKIYOU COUNTY-
436 AM PST THU JAN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY THIS EVENING. SEE PDXWSWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SNOW ADVISORY TO 7AM FRIDAY. SEE PDXWSWMFR
FOR DETAILS.

HESS

In the hours before

Local storm report, Jan 26, 8:19 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
819 PM PST THU JAN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     SNOW             1 WSW WILLIAMS          42.21N 123.29W
01/26/2006  0.0 INCH         JOSEPHINE          OR   TRAINED SPOTTER

            0.5 INCH ACCUMULATION 1800-2000.

&&

BUNNAG

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 2:35 AM PSTSnow AdvisoryMFRDouglas, Jackson, Josephine, Klamath36 hr
Jan 27, 2:35 AM PSTWinter Storm WarningMFRDouglas, Klamath, Lake36 hr

Nearby

High Wind Warnings in Oregon, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.